Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Aug 10, 2019, 5:11 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2019, 5:11 PM MDT (23:11 UTC)
- Expired
- Aug 10, 2019, 5:44 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
583
WFUS53 KLBF 102311
TORLBF
NEC029-085-110000-
/O.NEW.KLBF.TO.W.0011.190810T2311Z-190811T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
611 PM CDT Sat Aug 10 2019
The National Weather Service in North Platte has issued a
* Tornado Warning for...
East central Chase County in southwestern Nebraska...
Southwestern Hayes County in southwestern Nebraska...
* Until 700 PM CDT/600 PM MDT/.
* At 610 PM CDT/510 PM MDT/, a severe thunderstorm capable of
producing a tornado was located near Wauneta, or 16 miles west of
Hayes Center, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Chase and southwestern Hayes Counties, including the
following locations... Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
&&
LAT...LON 4044 10145 4056 10142 4057 10111 4035 10114
TIME...MOT...LOC 2310Z 266DEG 11KT 4048 10133
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Jacobs2 follow-up statements
608
WWUS53 KLBF 102329
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
629 PM CDT Sat Aug 10 2019
NEC029-085-110000-
/O.CON.KLBF.TO.W.0011.000000T0000Z-190811T0000Z/
Chase NE-Hayes NE-
629 PM CDT Sat Aug 10 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT/600 PM MDT/
FOR EAST CENTRAL CHASE AND SOUTHWESTERN HAYES COUNTIES...
At 629 PM CDT/529 PM MDT/, a severe thunderstorm capable of producing
a tornado was located near Wauneta, or 14 miles west of Hayes Center,
moving east at 10 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4045 10143 4056 10139 4057 10111 4035 10114
TIME...MOT...LOC 2329Z 270DEG 10KT 4047 10128
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Jacobs922
WWUS53 KLBF 102344
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
644 PM CDT Sat Aug 10 2019
NEC029-085-102353-
/O.CAN.KLBF.TO.W.0011.000000T0000Z-190811T0000Z/
Chase NE-Hayes NE-
644 PM CDT Sat Aug 10 2019
...THE TORNADO WARNING FOR EAST CENTRAL CHASE AND SOUTHWESTERN HAYES
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Hayes County until 730 PM CDT.
LAT...LON 4045 10143 4056 10139 4057 10111 4035 10114
TIME...MOT...LOC 2340Z 266DEG 11KT 4047 10122
$$
JacobsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Aug 10, 2:59 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 2:59 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 359 PM CDT Sat Aug 10 2019 .SHORT TERM...(This evening through Sunday night) Issued at 359 PM CDT Sat Aug 10 2019 Bottom line, we issued a Flash Flood Watch beginning this evening at 00z for Lincoln, Frontier and Hayes Counties. The Flash Flood Watch is in effect until 12z Sunday. Confidence is not as high as we would wish but the overall trend of the latest CAMS is that convection will fire off the High Plains and slowly move eastward into a more favorable environment with the development of a Plains low level jet. The CAMs favor southwest Nebraska and along the Kansas border, but some upgrowth northward is expected. The steering flow is not overly impressive and given large warm cloud depths and PWATs that are progged to be 2SD or move above the mean, flooding rains are possible across our southern zones. Not to be overlooked but there is some severe potential late this afternoon and evening as well. Latest mesoanalysis highlights high />3000 j/kg/ of MUCAPE with more than ample effective bulk shear for storm updraft maintenance. Large hail and strong wind are the main threats this evening. Overnight the pattern is messy and the models are struggling to latch onto a solution. An argument can be made for additional upgrowth during the pre-dawn hours across our northern zones with additional isolated activity elsewhere. Again, confidence is rather low, especially since the CAMs and near term guidance has struggled as of recently with nocturnal convection. Sunday afternoon through early Monday have big potential for additional rounds of heavy rainfall and severe weather. A mid- level impulse will work on a boundary and PWATs nearing 2.0" to promote the heavy rain threat. The available guidance is pointing to a widespread event where most locations see an inch to 3 inches of rainfall. This will complicate the flooding concerns further. We debated the need for an additional Flash Flood Watch which would cover most areas /save for our far northwest and possibly western Sandhills zones/, but wanted to go one headline at a time and see how the convective debris/feedback from the expected overnight storms tonight will change the storm bearing fields. In terms of the severe potential, moderate instability and increasing shear will aid in the development of High Plains severe thunderstorms Sunday afternoon. The models are fixed on a solution where upscale growth to line segments or clusters move across most areas of western and north central Nebraska. Severe wind gusts would be likely, though at least initially, large hail would be possible as well. SPC has an enhanced risk for severe storms Sunday across across our entire southern third of the forecast area. .LONG TERM...(Monday through Saturday) Issued at 359 PM CDT Sat Aug 10 2019 12z Monday and beyond. The long term forecast period begins with a broad upper level ridge across the southern states and a pair of troughs, the first off British Columbia and the next near the Canadian maritimes. This favors a quasi-zonal pattern across most of the continental U.S. through the first half of the upcoming work week. In time the BC trough deepens and allows for some amplification of a intermountain west ridge. By late week the trough settles over the PAC NW forcing the ridge axis east across the Plains. Temperatures will stay seasonal early in the week, but trend warmer for the latter half of the work week as the ridge advances east. Several models are pointing to a disturbance working with some monsoonal moisture to bring precipitation back to SW Neb Tuesday evening and early Wednesday with additional monsoonal tap late in the week as the CWA will sit largely on the backside of the advancing ridge. Given a relatively low amplitude pattern through much of the long term forecast, confidence is somewhat low owing to difficulties in timing and magnitude of the shortwave/disturbances. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1229 PM CDT Sat Aug 10 2019 Main concern for this TAF period will be for the chance of thunderstorms this afternoon and evening. Latest satellite imagery shows improvement in the low ceilings seen earlier this morning. In general, VFR conditions will be expected through 12z across the area. Scattered thunderstorms will be possible late this afternoon and continue into the evening. Confidence in these storms impacting KLBF or KVTN remain low so will continue to cover with VCSH. CIGs will begin to drop to MVFR to locally IFR conditions across southwest Nebraska after 12z and continue through the end of the TAF period. && .HYDROLOGY... Issued at 359 PM CDT Sat Aug 10 2019 Several rounds of convective thunderstorms will impact portions of Northern and West Central through early Monday morning. PWATs are progged to be abnormally high through the event with values approaching their peak of 2.0" Sunday evening. Tonight, coverage will be isolated to scattered and mainly target areas south of Interstate 80. There are concerns that upwind propagation vectors will align with the mean flow leading to a prolonged period of rainfall. Storms will be highly efficient rain producers with the high PWATs and deep warm cloud depths. The flooding threat expands across most areas from southwest to north central Nebraska on Sunday and early Monday. PWATs remain abnormally high with deep warm cloud depths. Several models show a skinny CAPE signature once nightfall occurs. It should be noted that the NAM model is suggesting a period of record PWATs at KLBF Sunday evening with 2.44". && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Sunday morning for NEZ059-070-071. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Thorne HYDROLOGY...Jacobs
Hazardous weather outlook, Aug 10, 3:01 PM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 401 PM CDT Sat Aug 10 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-112115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 401 PM CDT Sat Aug 10 2019 /301 PM MDT Sat Aug 10 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for scattered thunderstorms this afternoon and evening. A few of the stronger storms may be capable of producing large hail, gusty winds, and frequent lightning. In addition, thunderstorms will be slow moving which will increase the flooding potential. A Flash Flood Watch goes into effect from 7:00 PM CDT tonight through 7:00 AM CDT Sunday for portions of southwest Nebraska. Refer to the Flash Flood product for the latest information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered thunderstorms are likely late Sunday afternoon through the evening. Storms may be strong to severe with large hail, damaging winds, and an isolated tornado all possible. Thunderstorms will also be capable of producing very heavy rainfall leading to a localized flooding concern. Additional chances for thunderstorms exist Tuesday, Wednesday, and Friday. At this time, the threat for severe weather is uncertain. Check with later forecasts for more information regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today across portions of southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Aug 10, 2:54 PM MDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service North Platte NE 254 PM MDT Sat Aug 10 2019 NEZ058-102145- Perkins NE- 254 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 345 PM MDT... At 253 PM MDT, Doppler radar was tracking a strong thunderstorm near Venango, or 16 miles southeast of Julesburg, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Venango and Brandon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4093 10205 4095 10186 4070 10176 4070 10205 TIME...MOT...LOC 2053Z 258DEG 7KT 4081 10206 Roberg
Special weather statement, Aug 10, 4:12 PM MDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 412 PM MDT Sat Aug 10 2019 NEZ058-069-102300- Chase NE-Perkins NE- 412 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS AND NORTH CENTRAL CHASE COUNTIES UNTIL 500 PM MDT... At 412 PM MDT, Doppler radar was tracking a strong thunderstorm near Grant, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grant. This includes Highway 61 between mile markers 47 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4069 10184 4086 10176 4081 10142 4056 10156 TIME...MOT...LOC 2212Z 290DEG 10KT 4075 10173 Jacobs
Special weather statement, Aug 10, 4:42 PM MDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 442 PM MDT Sat Aug 10 2019 NEZ035-057-102330- Arthur NE-Keith NE- 442 PM MDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR AND NORTH CENTRAL KEITH COUNTIES UNTIL 530 PM MDT... At 441 PM MDT, Doppler radar was tracking a strong thunderstorm near Lemoyne, or 15 miles south of Arthur, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Funnel clouds have also been observed by the public from this thunderstorm. This storm will remain over mainly rural areas of southeastern Arthur and north central Keith Counties. This includes Highway 61 between mile markers 104 and 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4130 10180 4141 10186 4153 10150 4133 10143 TIME...MOT...LOC 2241Z 250DEG 7KT 4136 10174 Roberg
Special weather statement, Aug 10, 4:43 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
543 PM CDT Sat Aug 10 2019
NEZ069-070-102330-
Chase NE-Hayes NE-
543 PM CDT Sat Aug 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHASE AND WESTERN
HAYES COUNTIES UNTIL 630 PM CDT/530 PM MDT/...
At 543 PM CDT/443 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Wauneta, or 12 miles east of Imperial,
moving east at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wauneta, Enders and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4044 10152 4061 10147 4062 10104 4035 10111
4035 10114
TIME...MOT...LOC 2243Z 280DEG 7KT 4052 10140
JacobsLocal storm report, Aug 10, 4:49 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 6 SE GRANT 40.78N 101.64W
08/10/2019 E60 MPH PERKINS NE PUBLIC
PUBLIC ESTIMATED 60 MPH WINDS WITH THUNDERSTORM.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:23 PM MDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha | 67 min |
| Aug 9, 6:52 PM MDT | Tornado Warning | LBF | Boyd, Keya Paha, Rock | 38 min |
| Aug 9, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 39 min |
| Aug 9, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Aug 9, 7:50 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Aug 9, 7:59 PM MDT | Special Weather Statement | LBF | Rock | 46 min |
| Aug 9, 8:38 PM MDT | Special Weather Statement | LBF | Holt | 52 min |
| Aug 9, 8:48 PM MDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 9, 8:51 PM MDT | Special Weather Statement | LBF | Brown | 39 min |
| Aug 9, 8:59 PM MDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha | 3 hr |
| Aug 9, 9:22 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 68 min |
| Aug 9, 9:42 PM MDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Aug 9, 10:05 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 55 min |
| Aug 9, 10:39 PM MDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 9, 10:47 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup, Rock | 58 min |
| Aug 10, 12:07 AM MDT | Special Weather Statement | LBF | Custer | 53 min |
| Aug 10, 2:00 PM MDT | Flash Flood Watch | LBF | Frontier, Hayes, Lincoln | 12 hr |
| Aug 10, 2:54 PM MDT | Special Weather Statement | LBF | Perkins | 51 min |
| Aug 10, 3:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Aug 10, 4:12 PM MDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 10, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 49 min |
| Aug 10, 4:42 PM MDT | Special Weather Statement | LBF | Arthur | 48 min |
| Aug 10, 4:43 PM MDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 10, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 44 min |
| Aug 10, 5:24 PM MDT | Flash Flood Warning | LBF | Chase, Hayes | 9 hr |
| Aug 10, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.